Withdrawl Symptoms Developing After Stopping Lexamil.

Patient

Q: I went off of Lexamil one week ago.I was on it for almost a year. Now I am light headed, nauseous and have constant migraines. Is this normal and how long will the withdrawal last?-m sixteen

Doctor

A:   Sudden discontinuation of Lexamil (Escitalopram) may lead to the development of withdrawal symptoms. These include dizziness, anxiety, confusion, numbness and tingling sensations, headache, lethargy and insomnia. If you have decided to stop taking the drug, then you should be monitored by a health-care professional. If symptoms of withdrawal appear then you must consult your doctor who may gradually taper the drug.

Related Q&A

Q: I lost my medication en route to a remote island in the Bahamas. I am gone for one week. I was on 10 mg of Paxil. I...

Q: I forgot to bring my prescription medication- an antidepressant on my trip to the Bahamas. The drug is an SSRI calle...

Q: I started taking fluoxetine yesterday, I took 40ng yesterday and 20 today but forgot to check about things like Niqui...

Q: Hi, I am really struggling, I feel like I have become completely alone, because a new psychiatrist I saw has diagnose...

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews